Format

Send to

Choose Destination
J Emerg Trauma Shock. 2018 Jul-Sep;11(3):228-229. doi: 10.4103/JETS.JETS_21_18.

Camphor Poisoning: A Rare Cause of Acute Symptomatic Seizures in Children.

Author information

1
Department of Emergency Medicine and Critical Care, Amrita University, Kochi, Kerala, India.

Abstract

Camphor is a toxic compound easily available over the counter, which can cause fatal seizures in children when ingested. It is available in several forms and is commonly used in Indian households, especially for religious rituals and for its cough-suppressive and nasal-decongestant effect. The toxic effect remains unknown in most homes. Seizures are usually well controlled with intravenous benzodiazepines, and recurrences of seizures are rarely reported.

KEYWORDS:

Camphor; over the counter; poisoning; seizures; toxicity

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center